Journal of Analysis & Number Theory
Journal license

Journal

Journal of Analysis & Number Theory


Volume
& Issue

Volume 1, Issue 1


Published
on

January 1, 2013


Pages

1-5


DOI

Article

Multiplication Operators with Closed Range in Operator Algebras


Authors

P. Sam Johnson* Affiliation:
Department of Mathematical and Computational Sciences, National Institute of Technology Karnataka, Mangalore, India


Abstract

Let $B(H)$ denote the $C^*$-algebra of all bounded linear operators from a Hilbert space $H$ into itself. Let $T \in B(H)$. Define $L_T : B(H) \to B(H)$ by $L_T(S) = TS$ and define $R_T : B(H) \to B(H)$ by $R_T(S) = ST$. Consider the following three statements: (i) $T$ has closed range in $H$, (ii) $L_T$ has closed range in $B(H)$, (iii) $R_T$ has closed range in $B(H)$. It is proved that all these three statements are equivalent. Some possibilities of extending this result to Banach spaces have been discussed.


Keywords

Closed range operator, Hahn-Banach extension property


Citation

Johnson, P. S. (2013). Multiplication operators with closed range in operator algebras. Journal of Analysis & Number Theory, 1(1), 1–5.

Published by: Engineering Journals

Engineering Journals Logo